Alert archive / Kansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 204, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 15, 2024, 3:14 PM CDT for McPherson County, Reno County, Rice County, Kansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2024, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 15, 2024, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Reno County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:00 PM CDT, 1 hour 14 minutes earlier. Its key messages:
- A cluster of showers/storms moving into portions of central and south central KS
- Additional showers/storms possible this evening into tonight
- Hot temperatures continue into next week
- Active weather pattern with multiple rain chances Tuesday through Thursday
Area forecast discussion, Jun 15, 2:00 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Wichita KS 200 PM CDT Sat Jun 15 2024 .KEY MESSAGES... - A cluster of showers/storms moving into portions of central and south central KS - Additional showers/storms possible this evening into tonight - Hot temperatures continue into next week - Active weather pattern with multiple rain chances Tuesday through Thursday && .DISCUSSION... Issued at 158 PM CDT Sat Jun 15 2024 As of 2PM Saturday afternoon, a midlevel shortwave trough was advancing across western KS. In response to this shortwave, a cluster of showers and storms has developed across central/south central KS. At this hour, the cluster extends from just southwest of Great Bend, southward through Greensburg. Given the forcing for ascent aloft and minimal inhibition, this cluster should continue east-northeastward towards the Interstate 135 corridor. The overall severe weather potential seems relatively low, although DCAPE values upwards of 1300 J/kg will support localized gusty winds up to 50 mph. Otherwise, additional showers and storms are possible this evening into the overnight with the shortwave trough remaining in the neighborhood and increasing low-level WAA. Meager deep layer shear should continue to limit the potential for severe storms. Transitioning into Sunday and next week, the midlevel ridge axis will amplify across the eastern CONUS early next week, leaving the Plains on the western periphery. Temperatures will remain warm with highs in the mid 90s through Tuesday. A western US trough will pivot into the central states Tuesday into Wednesday, shunting a cold front into KS. This should shunt the warmest temperatures into the MS Valley. In addition, shower and storm chances will return Tuesday night through Thursday. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1230 PM CDT Sat Jun 15 2024 A upper level wave will move eastward across Kansas today and will spark off some scattered showers/storms across parts of central/south central Kansas. Any remaining storms are expected to diminish shortly after sunset. Meanwhile south winds will remain gusty across the region until late evening hours. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...BMB AVIATION...CDJ
Hazardous weather outlook, Jun 15, 2:02 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 202 PM CDT Sat Jun 15 2024 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161915- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 202 PM CDT Sat Jun 15 2024 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected across portions of central and south central Kansas this afternoon. The strongest storms may produce gusty winds up to 50 mph and brief heavy rainfall. Additional storms are possible this evening and tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat indices will intermittently range from the upper 90s to near 100 Sunday through Friday. Strong south wind gusts of 35 to 45 mph will be possible across portions of central Kansas Monday. Intermittent storms are possible Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated this afternoon or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:06 AM CDT | Special Weather Statement | ICT | Ellsworth | 24 min |
| Jun 15, 12:33 AM CDT | Special Weather Statement | ICT | Ellsworth | 27 min |
| Jun 15, 2:27 AM CDT | Special Weather Statement | ICT | Saline | 33 min |
| Jun 15, 3:37 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 53 min |
| Jun 15, 3:52 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 53 min |
| Jun 15, 4:09 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 24 min |
| Jun 15, 4:20 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 37 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.